Elliptic Solutions to Nonsymmetric Monge-Ampère Type Equations I: the d-Concavity and the Comparison Principle


We introduce the notion of d-concavity, d ≥ 0, and prove that the nonsymmetric Monge-Ampère type function of matrix variable is concave in an appropriate unbounded and convex set. We prove also the comparison principle for nonsymmetric Monge-Ampère type equations in the case when they are so-called δ-elliptic with respect to compared functions with 0 ≤ δ < 1.

This is a preview of subscription content, log in to check access.


  1. 1.

    Aitken, A.C.: Determinants and Matrices. Oliver and Boyd, Edinburgh (1956)

    Google Scholar 

  2. 2.

    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Springer-Verlag, Berlin (2001)

    Google Scholar 

  3. 3.

    Ngoan, H.T., Chung, T.T.K.: Elliptic solutions to nonsymmetric Monge-Ampère type equations II. A priori estimates and the Dirichlet problem (in preparation)

  4. 4.

    Jiang, F., Trudinger, N.S., Yang, X.-P.: On the Dirichlet problem for Monge-Ampère type equations. Calc. Var. PDE 49, 1223–1236 (2014)

    Article  MATH  Google Scholar 

  5. 5.

    Jiang, F., Trudinger, N.S., Yang, X.-P: On the Dirichlet problem for a class of augmented Hessian equations. J. Diff. Eqns. 258, 1548–1576 (2015)

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Trudinger, N.S.: Recent developments in elliptic partial differential equations of Monge-Ampère type. Proc. Int. Cong. Math. Madrid 3, 291–302 (2006)

    MATH  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Ha Tien Ngoan.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ngoan, H.T., Chung, T.T.K. Elliptic Solutions to Nonsymmetric Monge-Ampère Type Equations I: the d-Concavity and the Comparison Principle. Acta Math Vietnam 44, 469–491 (2019). https://doi.org/10.1007/s40306-017-0231-2

Download citation


  • d-concavity
  • δ-elliptic solution
  • The comparison principle

Mathematics Subject Classification (2010)

  • 35J66